MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient's date of birth - not available from facility.A3b) patient's gender - not available from facility.A4) patient's weight - not available from facility.A5) patient's ethnicity - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the device was discarded, thus no device evaluation could be completed.H6) perforation of vessels and great vessel perforation are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath and a spectranetics large visisheath dilator sheath on the rv lead, advancement was made to the innominate, where snowplowing of the lead occurred.Then, switching to a spectranetics 13f tightrail rotating dilator sheath, progress was made to the tricuspid valve; however the patient's blood pressure dropped, and an effusion was seen via intracardiac echocardiography (ice).Rescue efforts began, including pericardiocentesis and sternotomy.A perforation from the superior vena cava (svc)/innominate junction into the svc was discovered and repaired.The ra and rv leads were removed post-sternotomy, and the patient survived the procedure.This report captures the 13f tightrail in use in the area when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21638594
Report Number3007284006-2025-00048
Device Sequence Number20959917
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)270102(10)0303370030
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303370030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0292 RV ICD LEAD.; BOSTON SCIENTIFIC 7740 RA PACING LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age38 YR
Patient SexFemale
Patient RaceWhite